MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 111 ANALYZER; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 111 ANALYZER; CLINICAL CHEMISTRY ANALYZER
Catalog Number 04528778001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received a questionable crej2 creatinine jaffé gen.2 result from one patient sample tested on the cobas c 111 analyzer.The initial result was reported outside of the laboratory.The clinician requested a rerun and a new sample was also collected from the patient.On (b)(6) 2024: the initial result of the initial patient sample was 4.1 mg/dl or 4.7 mg/dl.On (b)(6) 2024: the repeat result of the initial patient sample was 1.1 mg/dl.The repeat result was deemed correct as the result of the new patient sample was 1 mg/dl.
 
Additional Manufacturer Narrative
The reagent lot number and the expiration date were requested but not provided.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation ruled out a reagent issue because the qc was within specifications.The investigation noted that the customer was using an expired calibrator; this may have affected the results.Product labeling states "calibrator for automated systems - storage and stability: store at 2-8 °c.Criterion for the stability data stated by roche: recovery within ± 5 % of initial value.Stability of the lyophilized calibrator at 2-8 °c: up to the stated expiration date.Stability of the components in the reconstituted calibrator*: at 15-25 °c 8 hours at 2-8 °c 2 days at (-15)-(-25) °c 4 weeks (when frozen once).The investigation reviewed the log files the reported patient sample measurement was deleted.The investigation was not able to identify the sample number of the tube.The investigation noted that the "failed to aspirate sample from tube on position xxx.Tube is empty or sample volume is not sufficient.Ensure that there is enough sample in the tube" alarm often appeared.This can be an indicator of poor pre-analytics and sample handling.Product labeling states "the cobas c 111 analyzer can use both primary and secondary tubes (cups).You can use any type of primary tube, as long as their dimensions lay within prescribed limits.¿ maximum height (including secondary tube): 102 mm ¿ minimum height: 70 mm ¿ maximum outside width: 16.3 mm ¿ minimum outside width: 11.8 mm."; "warning! incorrect results due to insufficient fluid insufficient fluid may lead to inaccurate pipetting and so to incorrect results.Always fill the tubes with sufficient fluid that at the end of the pipetting process at least the dead volume of fluid is left." the investigation noted that the "sample pipetting on tube position xxx aborted due to an unstable ld signal" alarm also appeared often.This can be also an indicator of poor pre-analytics as this error is generated when foam or bubbles are present in the sample.It can also occur if the fluid fluidic system is incorrectly filled.In this case, the maintenance action "prime fluid system" should be performed.It was observed that the customer did not perform this action as needed.Product labeling states "alarm or error code: [1.Xxx.73] liquid level detection error (conductivity); affected items: liquid level detection; possible causes: poor water quality, contamination with cleaner (valve is leaking); comments: "1.Make sure that you use the correct water quality.2.Perform the prime fluid system maintenance action." the investigation determined the event was consistent with a preanalytic issue at the customer site (insufficient sample volume; presence of foam or bubbles in the patient sample, insufficient maintenance, and use of expired reagents).There was no indication of a device malfunction.

Brand Name
COBAS C 111 ANALYZER
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
WZ   6343
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18730102
Report Number1823260-2024-00469
Device Sequence Number8200730
Product Code JJE
UDI-Device Identifier04015630927036
UDI-Public04015630927036
Combination Product (Y/N)Y
Initial Reporter CountrySA
PMA/510(K) Number
K063744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04528778001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown